MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G07465
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving retrieval of an unspecified inferior vena cava filter, a flexor guiding sheath delaminated.Per the customer, the sheath left behind a "weird plastic string" when removed from the neck access site.Per the reporter, there was no harm or complications for the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Customer name and address= address line 2: (b)(6).Initial reporter occupation: occupation = lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 23nov2022.Another manufacturer's filter was removed directly through the complaint device.The string did not remain inside the patient, as it was attached to the end of the sheath and followed the sheath until it was completely out of the patient.
 
Additional Manufacturer Narrative
Additional information: b5, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 11nov2022.The anatomy was not tortuous, calcified, or scarred.Resistance was not encountered during insertion or removal of the device.It is unknown how or if the procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving retrieval of an unspecified inferior vena cava filter, a flexor guiding sheath delaminated.Per the customer, the sheath left behind a "weird plastic string" when removed from the neck access site.Additional information was received 11nov2022.The anatomy was not tortuous, calcified, or scarred.Resistance was not encountered during insertion or removal of the device.It is unknown how or if the procedure was completed.Additional information was received 23nov2022.Another manufacturer's filter was removed directly through the complaint device.The string did not remain inside the patient, as it was attached to the end of the sheath and followed the sheath until it was completely out of the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Per the reporter, there was no harm or complications for the patient.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The other manufacturer¿s filter was not returned, indicating that the filter had been pulled completely from the sheath.The tip of the sheath was damaged and misshapen and out of round.A long string of filament/delamination was noted from the tip of the device.Upon evaluation of the silicone disc/valve, the underside of the disc was scratched, and indentations were noted on the disc.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The ifu for the complaint device cautions ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ the ifu for the denali filter was reviewed.The ifu for the denali ivc filter instructs the user to capture the filter with a loop snare, cover the filter with the 9 french sheath, and then remove the entire system (including the 9f sheath) through the 11 french sheath.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the cause for this event can be traced to the procedure and failure to follow the denali filter¿s instructions for use.The ifu for the denali ivc filter instructs the user to capture the filter with a loop snare, cover the filter with the 9 french sheath, and then remove the entire system (including the 9f sheath) through the 11 french sheath.Based upon information provided by the customer and examination of the complaint device, cook has determined that it is likely that the filter was pulled through the complaint device, causing the sharp filter anchors to scratch and damage the inner lining of the sheath, resulting in delamination/peeling of the sheath¿s lining.This conclusion is supported by the scratches and indentations found on the valve/silicone disc.If the sharp anchors were pulled through the valve, they would likely damage the disc in a manner consistent with what was found during evaluation of the device.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15580970
Report Number1820334-2022-01624
Device Sequence Number15077767
Product Code DYB
UDI-Device Identifier00827002074651
UDI-Public(01)00827002074651(17)250207(10)14518668
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberG07465
Device Catalogue NumberKCFW-9.0-38-30-RB
Device Lot Number14518668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/11/2022
11/23/2022
12/22/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/18/2022
12/19/2022
01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENALI IVC FILTER
Patient SexUnknown